Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 552, NWS Jackson, MS

July 11, 2001Copiah County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 7:58 PM CDT for Copiah County, Jefferson County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2001, 7:58 PM CDT (00:58 UTC)
Expired
Jul 11, 2001, 8:45 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Copiah County, MS, Jefferson County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3134 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 120101
SVRJAN

MSC029-063-120145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 845 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER SOUTHWEST COPIAH COUNTY...NEAR BARLOW. 
THIS STORM IS MOVING SOUTHWEST 15 MPH. 

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHWEST COPIAH AND RURAL EAST JEFFERSON        
   COUNTIES 
  THIS STORM WILL PASS NEAR MCBRIDE AND PLE#ASANT HILL BY 815 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3170 9086 3162 9082 3182 9037 3197 9055

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:52 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 11, 3:52 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED JUL 11 2001

AIR MASS CONTINUES TO BE HOT AND UNSTABLE WITH UPPER RIDGE CENTERED
JUST TO THE WEST. SMALL SCALE BOUNDARY INTERACTIONS PRODUCING
SCATTERED CONVECTION THIS AFTERNOON. SATELLITE PIX SHOW SHORTWAVE
APPROACHING FROM MO RAPIDLY FALLING APART. HOWEVER...THUNDERSTORM
COMPLEX HAS DEVELOPED WRN TN INTO NE MS. THIS HAS HELD TOGETHER
PRETTY WELL SO FAR AND WILL POSE A THREAT OF CONTINUED CONVECTION
OVER NERN FORECAST AREA ZONES. WILL KEEP BEST CHANCE OF PRECIP FOR
AREA OVER NE ZONES FOR TONIGHT. CONVECTION NOTED OVER OTHER AREAS
SHOULD DECREASE SIGNIFICANTLY SOON AFTER DARK. CONVECTION NE MS
SHOWS POSSIBILITY OF DEVELOPING MCS THAT COULD AFFECT NRN MS
OVERNIGHT.

ETA MODEL HAS BEEN WEAKER ON SHORTWAVES AND SURFACE BOUNDARY
DEVELOPMENT LAST FEW RUNS AND HAS LOOKED BETTER THAT OTHER MODELS.
REMNANTS OF SHORTWAVE UPSTREAM PROGGED TO PUSH INTO NE MS OVERNIGHT
AND CONTINUE TO WEAKEN AS IT MOVES SWD THURSDAY. DYNAMICS LOOK
RELATIVELY WEAK FOR THURSDAY AFTERNOON. WILL KEEP AT LEAST SLIGHT
CHANCE POPS FOR THURSDAY DUE TO AIR MASS INSTABILITY AND WARM
AFTERNOON TEMPS.

MODELS INDICATE THAT NEXT SHORTWAVE PUSHING SWD IN NLY FLOW ALOFT
THURSDAY NIGHT AND FRIDAY TO BE SIGNIFICANTLY STRONGER. GOOD
INCREASE IN MEAN RH FIELD ALSO NOTED. ASSOCIATED SURFACE BOUNDARY TO
SHIFT SWD BUT LOOKS WEAK AT THIS TIME WITH LIMITED LOW LEVEL
CONVERGENCE. HOWEVER...DECREASING SURFACE DEWPOINTS AND DRIER MEAN
RH FIELD SEEN TO REAR OF BOUNDARY FRIDAY NIGHT AS A SURFACE HIGH
EDGES SWD IN ITS WAKE.

TEMPERATURES FORECAST TO BE COOLER STARTING FRIDAY AS NEXT SYSTEM
ROLLS THROUGH AND LOW LEVEL COLD ADVECTION STARTS. MOS TEMPS RANGING
FROM THE MID 80S TO LOWER 90S FOR FRIDAY AFTERNOON WITH COOLER TEMPS
INDICATED INTO THE WEEKEND. UPPER RIDGE RECOVERING BY MONDAY AND
TEMPERATURES AGAIN ON THE RISE. Y

PRELIM NUMBERS...
JAN 079/095 074/089 2345
MEI 073/094 073/089 2344

.JAN...
MS...HEAT ADVISORY THROUGH THU WRN ZONES
LA...HEAT ADVISORY THROUGH THU
AR...HEAT ADVISORY THROUGH THU

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:30 PM CDTSevere Thunderstorm WarningJANCopiah15 min
Jul 12, 1:56 PM CDTSevere Thunderstorm WarningJANJasper34 min
Jul 12, 2:04 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln26 min
Jul 12, 2:29 PM CDTSevere Thunderstorm WarningJANAttala46 min
Jul 12, 2:45 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jul 12, 3:15 PM CDTSevere Thunderstorm WarningJANLeake45 min
Jul 12, 3:24 PM CDTSevere Thunderstorm WarningJANWinston36 min
Jul 12, 3:27 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington33 min
Jul 12, 3:36 PM CDTSevere Thunderstorm WarningJANJefferson39 min
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningJANNeshoba38 min
Jul 12, 3:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar33 min
Jul 12, 3:45 PM CDTSevere Thunderstorm WarningJANScott45 min
Jul 12, 3:48 PM CDTSevere Thunderstorm WarningJANYazoo27 min
Jul 12, 3:55 PM CDTSevere Thunderstorm WarningJANRankin35 min
Jul 12, 4:02 PM CDTSevere Thunderstorm WarningJANSimpson43 min
Jul 12, 4:15 PM CDTSevere Thunderstorm WarningJANJefferson45 min
Jul 12, 4:20 PM CDTSevere Thunderstorm WarningJANLamar, Marion40 min
Jul 12, 4:20 PM CDTSevere Thunderstorm WarningJANForrest40 min
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningJANClaiborne48 min
Jul 12, 4:47 PM CDTSevere Thunderstorm WarningJANWarren43 min
Jul 12, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah30 min
Jul 12, 6:00 PM CDTSevere Thunderstorm WarningJANAdams45 min
Jul 12, 6:07 PM CDTSevere Thunderstorm WarningJANJefferson38 min
Jul 12, 6:45 PM CDTSevere Thunderstorm WarningJANAdams30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.